Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 30, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 18, 2013, 6:56 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2013, 6:56 PM CDT (23:56 UTC)
- Expired
- Mar 18, 2013, 8:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 7:00 PM CDT | HAIL 0.88 | Bigbee, AL | DIME TO NICKEL SIZE HAIL REPORTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 4:34 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS54 KMOB 182356
SVRMOB
ALC023-025-129-190100-
/O.NEW.KMOB.SV.W.0030.130318T2356Z-130319T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
656 PM CDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
CENTRAL CLARKE COUNTY IN SOUTHWEST ALABAMA...
NORTHERN WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 800 PM CDT
* AT 653 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED FROM
12 MILES NORTH OF CHATOM...OR 3 MILES EAST OF MILLRY...TO NEAR
GROVE HILL...AND WERE MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHATLEY... JACKSON... GROVE HILL...
FULTON... COFFEEVILLE... WAGARVILLE...
SAINT STEPHENS... LEROY... CHATOM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DESTRUCTIVE HAIL AND DAMAGING
WINDS. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
&&
LAT...LON 3177 8758 3173 8756 3152 8762 3145 8760
3134 8782 3139 8845 3158 8846 3153 8830
3185 8829
TIME...MOT...LOC 2355Z 294DEG 40KT 3162 8823
$$2 follow-up statements
357
WWUS54 KMOB 190034
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
734 PM CDT MON MAR 18 2013
ALC023-190043-
/O.CAN.KMOB.SV.W.0030.000000T0000Z-130319T0100Z/
CHOCTAW AL-
734 PM CDT MON MAR 18 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL CHOCTAW COUNTY...
AT 730 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTH CENTRAL
CHOCTAW COUNTY HAS MOVED OUT OF THE COUNTY...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3173 8756 3152 8762 3145 8760 3134 8782
3138 8830 3154 8830 3164 8811 3177 8758
TIME...MOT...LOC 0033Z 294DEG 40KT 3144 8806
$$
ALC025-129-190100-
/O.CON.KMOB.SV.W.0030.000000T0000Z-130319T0100Z/
WASHINGTON AL-CLARKE AL-
734 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL CLARKE AND CENTRAL WASHINGTON COUNTIES...
AT 730 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 10 MILES EAST OF
CHATOM...OR 4 MILES WEST OF WAGARVILLE...MOVING SOUTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
WHATLEY... JACKSON... GROVE HILL...
WAGARVILLE... SAINT STEPHENS... LEROY...
CHATOM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR LARGE HAIL AND DAMAGING
WINDS. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY
FROM WINDOWS.
&&
LAT...LON 3173 8756 3152 8762 3145 8760 3134 8782
3138 8830 3154 8830 3164 8811 3177 8758
TIME...MOT...LOC 0033Z 294DEG 40KT 3144 8806
$$273
WWUS54 KMOB 190047
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
747 PM CDT MON MAR 18 2013
ALC025-129-190057-
/O.CAN.KMOB.SV.W.0030.000000T0000Z-130319T0100Z/
WASHINGTON AL-CLARKE AL-
747 PM CDT MON MAR 18 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL
CLARKE AND CENTRAL WASHINGTON COUNTIES...
AT 744 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR CENTRAL
CLARKE AND CENTRAL WASHINGTON COUNTIES HAS WEAKENED TO BELOW SEVERE
LIMITS...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
THUNDERSTORMS LOCATED FROM NEAR JACKSON TO ROCKVILLE WILL STILL BE
CAPABLE OF PRODUCING PEA TO MARBLE SIZED HAIL...BRIEF GUSTY WINDS OF
30 TO 40 MPH...FREQUENT LIGHTNING STRIKES AND HEAVY RAIN.
LAT...LON 3173 8756 3152 8762 3145 8760 3134 8782
3138 8830 3154 8830 3164 8811 3177 8758
TIME...MOT...LOC 0047Z 275DEG 41KT 3147 8786
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 6:30 PM CDT, 26 minutes earlier.
Area forecast discussion, Mar 18, 6:30 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT MON MAR 18 2013 .AVIATION...[06Z ISSUANCE]...MOSTLY VFR TO MVFR CONDITIONS THROUGH 15Z TUE FOLLOWED VFR CONDITIONS THROUGH 00Z WED. IFR TO MVFR CONDITIONS ALSO POSSIBLE AT TIMES MAINLY IN AND AROUND SHOWERS AND THUNDERSTORMS GENERALLY FROM 03Z AND 08Z TUES AHEAD AND ALONG AN APPROACHING COLD FRONT...FOLLOWED BY IFR TO MVFR CONDITIONS IN LOW CLOUDS AND LIGHT RAIN IN THE WAKE OF THE FRONT MOVING ACROSS THE REGION AFTER 06Z TONIGHT. SKIES GRADUALLY CLEAR LATE TUES MORNING THROUGH TUES AFTERNOON. WINDS WILL BE SOUTH TO SOUTHWEST AT 12 TO 15 KNOTS WITH GUSTS TO 20 KNOTS THROUGH 08Z FOLLOWED BY NORTHWEST WINDS AT 10 TO 15 KNOTS WITH GUSTS TO 18 KNOTS THROUGH 00Z WED. 32/EE && .UPDATE...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 10 PM CDT FOR MOST INLAND COUNTIES OF SOUTHWEST AL AND SOUTHEAST MS. A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS OVER EAST CENTRAL MISSISSIPPI AND WEST CENTRAL ALABAMA WILL CONTINUE TO MOVE SOUTHEAST OVER THE WATCH AREA THROUGH MID TO LATE EVENING. MANY REPORTS OF LARGE HAIL AND DAMAGING WINDS HAVE BEEN REPORTED WITH THE STRONGER THUNDERSTORMS OVER MS DURING THE LAST 2 TO 3 HOURS. CONDITIONS REMAIN FAVORABLE FURTHER DOWNSTREAM FOR THE SAME TYPE OF CONDITIONS...ESPECIALLY OVER THE WATCH AREA THROUGH THIS EVENING. WITH VERY STEEP MID LEVEL LAPSE RATES AROUND 8C STILL IN PLACE COMBINED WITH MIXED LAYERED CAPES EVEN UP TO 2500 J/KG THE THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL REMAIN HIGHER THAN NORMAL THROUGH MID TO LATE EVENING. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN WILL ALSO ACCOMPANY THUNDERSTORMS THROUGH THIS EVENING. MOST OF THE THUNDERSTORMS WERE MOVING EAST SOUTHEAST AT 40 MPH. 32/EE && .PREV DISCUSSION... /ISSUED 245 PM CDT MON MAR 18 2013/ SHORT TERM [TONIGHT AND TUESDAY]...A WARM MOIST AIRMASS WILL BE IN PLACE THIS EVENING ACROSS THE FORECAST AREA AHEAD OF A COLD FRONT APPROACHING FROM THE NORTHWEST. SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE BEEN TRYING TO DEVELOP THIS AFTERNOON UNDER A VERY STRONG CAPPING INVERSION IN THE MID LEVELS. THIS CAP IS EXPECTED TO ERODE BY LATE THIS AFTERNOON...FOLLOWED BY SCATTERED TO NUMEROUS THUNDERSTORMS THROUGH THE EVENING HOURS. SEVERE WEATHER PARAMETERS CONTINUE TO INDICATE THE MAIN THREATS WITH THE STRONGER SUPERCELLS TO BE LARGE HAIL UP TO 2" IN DIAMETER AND DAMAGING MICROBURST WINDS UP TO 60 MPH. DEEP LAYER SHEAR (0-3KM) WILL BE NEAR 200 M^2/S^2...SUFFICIENT ENOUGH FOR A FEW TORNADO PRODUCING SUPERCELLS. STAY TUNED TO FURTHER DEVELOPMENTS AND INFORMATION AS THEY BECOME AVAILABLE. THE COLD FRONT WILL ENTER INTO OUR INLAND SOUTHEAST MISSISSIPPI ZONES SHORTLY BEFORE MIDNIGHT...AND THEN SWEEP THROUGH THE ENTIRE FORECAST AREA BY DAYBREAK TUESDAY. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST SOUTHEAST OF I-65 AFTER MIDNIGHT...BUT THE SEVERE WEATHER THREAT SHOULD NO LONGER EXIST. THE PRECIPITATION AHEAD OF THE FRONT WILL ALSO MOVE EAST OF THE AREA BY DAYBREAK. MOSTLY SUNNY SKIES AND DRY CONDITIONS WILL RETURN ON TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH. LOWS TEMPERATURES TONIGHT WILL RANGE BETWEEN 48 AND 56 DEGREES NORTHWEST OF I-65...AND RANGE BETWEEN 56 AND 61 DEGREES SOUTHEAST OF I-65. HIGHS TUESDAY WILL BE IN THE 70S. /22 [TUESDAY NIGHT THROUGH THURSDAY]...DUE TO THE DRIER AIRMASS...LOWS TUESDAY NIGHT WILL DROP BACK TO MORE NORMAL LEVELS...IN THE MID/UPPER 30S INLAND TO LOW 50S NEAR THE COAST. AN UPPER LEVEL DISTURBANCE WILL PASS WEST AND SOUTH OF THE FORECAST AREA ON WEDNESDAY BUT MAY BE ENOUGH TO GENERATE A FEW ISOLATED SHOWERS ACROSS THE SOUTHWEST PORTIONS OF THE AREA AND ACROSS THE MARINE AREA. ANOTHER SURGE OF COOL AND DRY AIR WILL MOVE INTO THE AREA WEDNESDAY NIGHT INTO THURSDAY IN THE WAKE OF THIS DISTURBANCE. CLOUDS WILL BEGIN TO INCREASE ON THURSDAY AS LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS AND MOVES EAST. THIS WILL ALLOW A STALLED FRONT OVER THE MARINE AREA TO LIFT NORTHWARD AS A WARM FRONT...CAUSING WINDS TO BECOME SOUTHERLY AND MOISTURE LEVELS TO GRADUALLY INCREASE. /13 LONG TERM [THURSDAY NIGHT THROUGH NEXT MONDAY]...THE EXTENDED REMAINS UNCERTAIN AND ONLY MINOR CHANGES WERE MADE. AS SOUTHERN PLAINS SURFACE LOW MOVES EASTWARD THURSDAY NIGHT...A SFC WARM FRONT LIFTS NORTHEASTWARD GRADUALLY AND WILL FORCE SOME LIGHT OVERRUNNING PCPN ALONG AND TO ITS NORTH. GIVEN UPPER LEVEL FLOW PATTERN'S ORIENTATION...SFC LOW SHOULD TAKE A MORE SOUTHERLY TRACK THAN FORECAST BY LATEST GFS AND AREAS ALONG AND SOUTH OF HIGHWAY 84 THUS STAND TO RECEIVE THE BEST CHANCE OF RAIN WITH SCATTERED THUNDERSTORMS ON FRIDAY (DEPENDING ON INSTABILITY AND VERTICAL WIND SHEAR) A FEW STRONG STORMS COULD DEVELOP. THIS IS TO BE DETERMINED ONCE WE HAVE A BETTER HANDLE ON LARGE SCALE FEATURE EVOLUTION. AS SFC LOW MOVES QUICKLY OVER REGION FRIDAY EVENING...SFC WINDS SHIFT TO NW AND COOLER AIR ADVECTS INTO OUR AREA. HOWEVER...REGION DOES NOT DRY OUT COMPLETELY. A SERIES OF MINOR IMPULSES CONTINUE STREAMING ALONG IN A THEN SOUTHWESTERLY MID- AND UPPER-LEVEL FLOW PATTERN WHICH MAY ACT TO FORCE ADDITIONAL LARGE SCALE LIFT AND SUBSEQUENT LIGHT RAIN BEHIND THE SFC FRONT. LOOKS LIKE ONE WAVE MOVING NORTHEASTWARD OUT OF THE SWRN GULF OF MEXICO AND ANOTHER DIGGING IN THE SOUTHERN PLAINS WILL COMBINE TO RAISE RAIN CHANCES AGAIN BY SAT NIGHT AND INTO EARLY SUNDAY. THE SYSTEM MOVES QUICKLY AND SUBSIDENT AIR RETURNS IN THAT SYSTEM'S WAKE ON MONDAY. AT THIS POINT AM FORECASTING WELL BELOW SEASONAL NORMS FOR HIGH AND LOW TEMPERATURES FOR PERIOD SATURDAY THROUGH MONDAY WITH A SLOW MODERATION WITH AN NORTHERLY WIND COMPONENT FROM EARLY SATURDAY THROUGH MONDAY. /13 AVIATION [18.18Z KMOB/KBFM AND KPNS TAF ISSUANCE]...SCATTERED THUNDERSTORMS WILL DEVELOP NEAR ALL TAF SITES AHEAD OF COLD FRONT APPROACHING FROM THE NORTHWEST...BUT LIKELY NOT UNTIL AFTER 19.00Z. THESE THUNDERSTORMS WILL THEN PERSIST THROUGH THE EVENING HOURS...WITH A FEW POSSIBLY BECOMING STRONG WITH HIGHER WIND GUSTS AND HEAVY RAIN. BROKEN TO OVERCAST LOW CLOUDS WILL PERSIST THROUGH 19.09Z. THE LOWEST PREVAILING BASES THROUGH 19.05Z WILL BE IN THE MVFR CATEGORY...FOLLOWED BY PREVAILING BASES IN THE IFR CATEGORY BETWEEN 19.05Z TO 09.09Z. PREVAILING MVFR AREAS OF FOG (~4 MILES) IS EXPECTED AHEAD OF THE FRONT...FOLLOWED BY NO FOG IN THE WAKE OF THE FRONT. WINDS WILL INCREASE OUT OF THE NORTH AFTER 19.12Z...WITH DRY CONDITIONS RETURNING TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE NORTH. /22 MARINE...A MODERATE SOUTHERLY WIND FLOW WILL PERSIST OVER THE MARINE AREA THROUGH THIS EVENING AHEAD OF A COLD FRONT. SHOWERS AND THUNDERSTORMS CAN BE EXPECTED WITH THE BEST CHANCE OCCURRING THIS EVENING THROUGH THE OVERNIGHT HOURS. THE COLD FRONT WILL MOVE ACROSS THE REGION LATE TONIGHT LEADING TO A MODERATE TO STRONG OFFSHORE FLOW THROUGH MID WEEK. A LIGHT TO MODERATE EASTERLY WIND FLOW WILL REDEVELOP LATE IN THE WEEK AS A SURFACE RIDGE OF HIGH PRESSURE OVER THE NATIONS MID SECTION SHIFTS EAST. /22 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 80 56 76 45 71 / 40 40 05 05 20 PENSACOLA 76 60 76 48 69 / 40 40 05 05 05 DESTIN 70 61 74 49 69 / 50 50 05 05 05 EVERGREEN 81 55 74 41 70 / 70 70 05 05 05 WAYNESBORO 78 50 72 41 70 / 60 70 05 05 10 CAMDEN 78 51 72 41 68 / 70 70 05 05 05 CRESTVIEW 80 58 79 42 73 / 50 60 05 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Mar 18, 11:01 AM CDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1101 AM CDT MON MAR 18 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191615- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1101 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION AFTER 400 PM. THE PRESENCE OF MODERATE INSTABILITY AND INCREASING WIND SHEAR WILL RESULT IN THE DEVELOPMENT OF SOME STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREATS WITH THE RAPIDLY DEVELOPING SUPERCELLS WILL BE LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING MICROBURST WINDS UP TO 60 MPH. DEEP LAYER SHEAR WILL BE SUFFICIENT ENOUGH FOR TORNADO PRODUCING SUPERCELLS. THE STORMS WILL ALSO CONTAIN FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. GMZ630>635-650-655-670-675-191615- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1101 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. A MODERATE SOUTHERLY FLOW CAN BE EXPECTED OVER THE MARINE AREA THROUGH TODAY. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OPEN GULF WATERS OF ALABAMA AND NORTHWEST FLORIDA OUT TO 60 NM. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA...WITH SOME OF THE STORMS AFFECTING AREA BAYS AND COASTAL WATERWAYS. STRONG TO SEVERE STORMS ARE POSSIBLE...WITH FREQUENT LIGHTNING...VERY STRONG WIND GUSTS...AND LARGE HAIL BEING THE MAIN STORM THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MODERATE OFFSHORE WINDS WILL AFFECT AREAS COASTAL WATERS INTO TUESDAY OVER PROTECTED WATERS...TUESDAY NIGHT OVER OPEN WATERS.
In the hours before
Special weather statement, Mar 18, 5:09 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 509 PM CDT MON MAR 18 2013 ALZ051-182300- CHOCTAW AL- 509 PM CDT MON MAR 18 2013 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...THROUGH 600 PM CDT... AT 508 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MERIDIAN TO 8 MILES NORTHWEST OF CROMWELL...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... CROMWELL... PENNINGTON... LISMAN... THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 45 TO 55 MPH...HAIL TO THE SIZE OF NICKELS...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAIN. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Special weather statement, Mar 18, 5:53 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 553 PM CDT MON MAR 18 2013 ALZ054-182345- WILCOX AL- 553 PM CDT MON MAR 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WILCOX COUNTY IN SOUTHWEST ALABAMA...THROUGH 645 PM CDT... AT 548 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES NORTHWEST OF CAMDEN...OR 6 MILES SOUTHWEST OF CATHERINE...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... BOYKIN... OAK HILL... CATHERINE... CAMDEN... THE PRIMARY THREATS FROM THIS STORM ARE NICKEL SIZED HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING AND HEAVY RAIN. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Special weather statement, Mar 18, 6:07 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 607 PM CDT MON MAR 18 2013 ALZ051-053-182345- CHOCTAW AL-CLARKE AL- 607 PM CDT MON MAR 18 2013 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 645 PM CDT... AT 606 PM CDT...A STRONG THUNDERSTORM WERE LOCATED FROM 9 MILES SOUTHEAST OF BUTLER...TO 2 MILES NORTH OF THOMASVILLE...AND WERE MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... TOXEY... NEEDHAM... GILBERTOWN... BUTLER... THOMASVILLE... THE PRIMARY THREATS FROM THESE STORMS ARE HAIL TO THE SIZE OF NICKELS...WIND GUSTS UP TO 50 MPH...FREQUENT LIGHTNING STRIKES AND HEAVY RAIN. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. &&
Special weather statement, Mar 18, 6:15 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 615 PM CDT MON MAR 18 2013 MSZ067-190000- WAYNE MS- 615 PM CDT MON MAR 18 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...THROUGH 700 PM CDT... AT 611 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST OF WAYNESBORO...OR 12 MILES EAST OF HEIDELBERG...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL NORTHERN WAYNE COUNTY THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 6:24 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.